MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR S 2 UB STR BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR S 2 UB STR BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203852
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Perforation (2001); Rupture (2208)
Date of Event 04/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that, during an arthroscopy, the suturefix ultra anchor did not take the desired position, and the threads got separated from the anchor.Both the anchor and the sutures were removed from the patient with graspers.Surgery was completed without delay, using a back-up device in an additionally drilled bone hole, the original hole was not filled with bone graft, therefore, a void was left on the patient.No further complications were reported.Patient's evolution is excellent.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the assembly specifications found that the operator must verify under a magnification lamp that the anchor is seated at the bottom of the ¿u¿ between the fork tines, the suture ¿tails¿ must point outward, and the fork must not pierce the anchor, the trigger and handle body are locked into position, and the suture is routed around the cleat correctly.A clinical review states that no further risk to the patient is anticipated as a result of the additional bone hole.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.H11: corrected information in h6 (health effect - clinical & impact codes).
 
Additional Manufacturer Narrative
H2: additional information ¿d4: lot number and expiration date, d8, h4¿.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: the reported device was received for evaluation.A visual inspection revealed it is not in its original packaging.The suture anchor and suture strings were returned off the insertion device.The suture anchor is disassembled.There is no biological debris visible on the returned items.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the assembly process found that after the anchor assembly the operator must verify under a magnification lamp that the anchor is seated at the bottom of the ¿u¿ between the fork tines, the suture ¿tails¿ must point outward and the fork must not pierce the anchor, the trigger and handle body are locked into position, the suture is routed around the cleat correctly and that the suture is routed around the cleat correctly.A clinical review states that no further risk to the patient is anticipated as a result of the additional bone hole.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include use of excessive force upon insertion or contact with another source.No containment or corrective actions are recommended at this time.Internal complaint reference: (b)(4) h6: annex e and f codes updated.

Brand Name
SUTUREFIX ULTRA AHR S 2 UB STR BLUE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16901790
Report Number1219602-2023-00683
Device Sequence Number12152974
Product Code MBI
UDI-Device Identifier00885554030037
UDI-Public00885554030037
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203852
Device Catalogue Number72203852
Device Lot Number2082590
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer10/24/2023
01/11/2024
02/29/2024
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date10/26/2023
01/17/2024
03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexMale